@CB2006. - I’m curious about taking betahistine and amitriptyline together. My doctor said to stop betahistine when he put me on amitriptyline. Do you have any side effects when taking both? The dizziness did not stop on betahistine, but the congestion was greatly reduced. I’d like to continue but I’m leery. Any insight would be helpful.
Hi Luke, I’ve been taking them both together for 18 months now and it’s the second time I’ve been prescribed the combination together. I have no side effects from either (apart from the usual sleeping like a log with Ami!). When I am struggling, Amitriptyline by itself doesn’t do enough to reduce symptoms for me - my Otoneurologist has added Betahistine when I’ve needed additional support. The Betahistine dramatically reduces the pressure in my ears, which then helps me to feel less nauseous. I see a Neurologist as well and she was happy for me to stay on the combination. I would say that you are the one who has to live with the symptoms so if the Betahistine helps in some way, that can only be a good thing. It took me a long time to be comfortable taking medication but it has definitely given me a much better balance of symptoms etc. I will look to come off the Betahistine again, but I’m just about to start studying again so don’t want to change anything until I’m used to the extra work! Hope that helps? It’s been a lifesaver for me, but appreciate that everyone is different.
Thanks for the response. I just might have to try them both. I did benefit from the betahistine. Good luck with your studies.